CAN SOMEONE..ANYONE RELATE?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 12/29/2008 10:53 PM (GMT -7)   
  Hello all & hoping everyone is having a nice holiday, & wishing all a Happy, healthy New Year.
 
I'd really appreciate if someone, anyone, can respond & is able to relate to my unique, bizarre "problem".
 
You all know me. (Robert) I've posted in this forum, 'bipolar' .."heart"...."GERD. etc.
 
Anyway- I live in Philly---but, spend winters in California (trying to get my screenplays read & avoiding that cold weather in the East Coast.)
 
To refresh memories-    Back in 2006, I was experiencing strange, pre sleep "Hypnic jerks"...that really disturbed me.     At that time, i was going off a small daily Seroquel regimen & attributed the jerks to the Seroquel, which , when I stopped the Seroquel, they did completely go away.
 
My theory on this (Which i shared w my Dr....my Psychiatrist & sleep Dr. was that ..in some way, the Seroquel wa "interfering" with my Valium, which I always take before bedtime.)
 
Anyway--Those "jerks" ceased--
 
Then....about two weeks ago, (mid December)-  Due to a chronic middle ear problem,  which causes vertigo, I started taking Antivert (Meclizine) an antihistime which knocks ou the vertigo, but makes me rather 'pleasantly' drowsy before bedtime.....so, i started slightly cutting back on my night time Valium dose (From 7.5 mg...to about 5 mg at nite.......& was NOT taking my afternoon 5 mg...Valium)--Sooo, i was going from about 12.5 mg of valium/day....to 5 mg/day----
 
Then..."IT" started--the "pre sleep"....hypnic jerks---
 
My friends here at HW....let me explain.   As I was just about to fall off to sleep---
First...some hand & leg jerks.     Often...these were preceded by a strange feeling thru out my body of a gentle "electric current".    The LIMB jerks, i understood..do happen to people...but TWO other "strange features" ...really concerned me was the other things that were affected by these 'jerks'--
 
1) Was that my middle 2 fingers on my left hand....frequently "fluttered" for 2 or 3 seconds.   This happened a few different nites..same 2 fingers---
 
2) The "jerk"...or "spasm"....affected my DIAPHRAM...on 2 different occasions......right before falling off to sleep---like forcing my breath ..."out"!
 
3) I felt on 2 occasions....the "zap" of electricity...on my face..(one of the 'facial muscles')--
 
It was almost like i was having ..."mini seizures".
 
I went to my neurologist....& told her--she eaximed me...& I even got a brain MRI--all normal
 
( I had...TWO sleep studies done in 2006......which showed some sleep apneas..but not out of normal limits..AND "periodic Limb Movement disorder"--
 
AGAIN---the "limb movements"..i could handle...but..the twitching fingers...the 'spasm' of my diaphram...& "face" zap...worries me----
 
I just...today--in LA..made an appt to see a sleep specialist in Santa Monica at St. John's Sleep Center-----in mid January-----AGAIN...my "theory" is......this is being caused by my cutbaxk on my valium.......do any of you concur...?  Any stories about Valium withdrawel?
 
**MY QUESTION to others here----Has anyone ever experienced...anything even ..LIKE what i'm experiencing?  (ASIDE from limb jerks.......the diaphram....& facial zaps?)
 
I worry i have some..strange..rare...neuro muscular disease!  My neuro Dr.   assues me i do NOT--but--still....I know awhat I'm feeling---
Please--IF anyone has...or has any words of reassurance....trust me..they will be welcomed & appreciated!---------------get back---& thanks---Robert

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 12/29/2008 10:57 PM (GMT -7)   

It sounds like a Distonic reaction to an external factor, or the actual condition of Distonia- have you been checked for this?

Hope you can find some answers and some relief,

Maz XX


            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
 
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, TMJ disorder, Endometriosis, PCOS, Chronic E.N.T infections, Reactive Arthritis, GERD, Sinusitis, IBS,  Allergies, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic. Nexium.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie.
 
 


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 12/29/2008 11:55 PM (GMT -7)   
Thanks for your feedback, Maz.    I don't feel it's a dystonia.  I'm familiar with them.  They tend to be constant & long lasting muscle spasms, that are always
there...not just in pre-sleep. (During waking hours I have no problems with these things).
 
It's more a "pre-sleep" hypnic jerk type of thing.   (Check out "hypnic jerks" on a search)---
 
Just that..I'm curious as to WHY it's happening!   I STILL .."feel"...as tho the reduction or Valium "withdrawel"....is a possible cause---
 
Hoping I hear from others--Thanks again for your input---Robert

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/30/2008 9:58 AM (GMT -7)   
Wotan I think it is the reduction of the Valium. I have heard of others going off their benzos or other meds having these types of problems. Maybe try adding a little bit back to see if that helps.
Been living with Crohn's Disease for 33 years.  Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium.  Resections in 2002 and 2005.  Also diagnosed with Fibromyalgia and Osteoarthritis. Currently my Crohns is in remission.


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 12/30/2008 4:33 PM (GMT -7)   
That's actually a good idea, Nanners. I didn't think of that. If he finds they disappear with a little Valium added back, then he'll know. Brilliant....why didn't I think of that? I swear, I think my head is in the clouds lately.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/30/2008 5:20 PM (GMT -7)   

Check out this site..............Professor Ashtons withdrawal schedule from benzos.

http://www.benzo.org.uk/manual/

I went from 40 mg of Valium using her schedule with the  permission and cooperation of my Pdoc. I now take 2-4 mg per day.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:00 AM (GMT -7)
There are a total of 2,734,553 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
180 Guest(s), 2 Registered Member(s) are currently online.  Details
rollout, maldugs


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer